Originally Posted by dianajune
I noticed that the pain seems worse after bowel movements. Maybe it's because I have to strain at times? I don't know. One thing I should have mentioned was that prior to surgery, they put in an epidural catheter for post-surgical pain relief. It's not far from the area where most of the pain is located. Could that have something to do with it???
Also, standing for any length of time can be unbearable, even once the vicodin's kicked in. I was in line at a local store for a long time and was in agony.
I'm going to try to lie down for awhile. If worse comes to worse, I'll make an after-hours call to my surgeon's answering service to try and get help.
If you are taking the pain medication for back pain you should see your GP not the surgeon. (You had surgery on your abdomen, right?) The surgeon will treat surgical pain. You need to figure out why your back is hurting.
Also take some stool softeners if BM's hurt.